MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-300-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient had a previously ruptured anterior communicating artery aneurysm that was coiled and had a neck remnant that had grown and required treatment, as well as a posterior wall component that was unprotected by prior coils.Th physician decided that flow diversion was most adequate treatment for this case.His plan was to place the pipeline distally in ipsilateral (right) a2 into right a1.Accessing the a2 was difficult, requiring multiple attempts with multiple types of wires.Once the a2 was accessed with the wire, phenom27 was advanced past the target to begin pipeline placement.Measurements were obtained and ped2-300-16 was chosen by the physician to be optimal size.The device was loaded into the phenom27 and deployed normally.Follow up imaging displayed adequate placement and patency of the device.During recovery overnight the patient experienced an intracranial hemorrhage.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The patient was undergoing surgery for treatment of a saccular, unruptured anterior communicating artery aneurysm with a max diameter of 2.8mm and a 3mm neck diameter.The landing zone was 2.2mm at the distal end and 2.6mm at the proximal end.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure was successful flow diversion of acom aneurysm with pipeline embolization device.Placed distally in right a2, proximally in right a1.Ancillary devices include a penumbra neuron max sheath, navien 058 guide catheter, penom27 microcatheter, stryker synchro2 guidewire (x3), synchro10 guidewire, and scientia aristotle24 guidewire.Additional information was received that the patient was doing much better.The patient received external ventricular drain and was intubated ((b)(6) 2023).The patient is improving, and the physician placed a shunt this week.The physician was unsure of the cause but per physician was confident it was not the pipeline.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient needed an evd and intubation.The patient is recovering and had a shunt placed.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16565552
Report Number2029214-2023-00496
Device Sequence Number12136981
Product Code OUT
UDI-Device Identifier00763000283988
UDI-Public00763000283988
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model NumberPED2-300-16
Device Catalogue NumberPED2-300-16
Device Lot NumberB212158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date04/03/2023
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale